It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High Cholesterol Message Board


High Cholesterol Board Index


It is certainly possible as red yeast rice is a natural form of lovastatin although it is somewhat weaker than the manmade variety so you stand a better chance of not having side effects , they all affect the liver so it really depends on how your system tolerates it . Surprised you still have a source , thought the stuff was banned here in the US . I'll be interested in seeing how my own policosanol treatment goes , so far nothing major in the side effects for me , which is a good start for me as just about anything else has givin me side effects (multiple statins ,tricor) . Only been on it for a couple of weeks though . I took red yeast rice for a little while but was still having the aches and the agravating of my peripheral neuropathy which was caused originally by the wonderful lipitor . i have no doubt that lipitor caused it , i never had any problems until I started on drugs for cholestrerol , I myself am beginning to think the cure is worse than the disease . You sit her and wonder just how did our parents make it without these .

quote:
Originally posted by NikC:
In October, a routine screening showed my total cholesterol at 263, LDL at 182, triglycerides at 86 and HDL at 64. My diet was already pretty good, lots of fruits,veggies, whole wheat, etc. I ate fried foods and ice cream rarely (maybe twice a month) but cut those out, as well as reduced eating meat to once a day, and increased my workouts from twice to three times a week. I also started taking one 600mg red yeast rice and one guggul at night. In January my total cholesterol is 185, LDL 108, triglycerides 73 and HDL 62. My question is, since red yeast rice is converted in the body to a statin-like compound, would I experience statin-like side effects like muscle atrophy, liver enzyme elevation, etc. at this dosage?
I have experienced no side effects except minor GI bloating, but would consider switching the red yeast rice to policosanol and continuing the guggul if I thought I'd risk statin-like side effects, even at this low dosage. Any advice is appreciated!






All times are GMT -7. The time now is 11:36 AM.





© 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!